MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CURVED CIRCULAR STAPLER 25 MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CURVED CIRCULAR STAPLER 25 MM; STAPLE, IMPLANTABLE
Catalog Number CCS25
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # n56j8h.Device evaluation: the analysis results found that the ccs25 device arrived with no apparent damage with the staples present and protruding with the breakaway washer uncut.It should be noted that an inadvertent movement of the firing trigger after disengaging the safety might cause the staples to fall out or protruding.It is important to ensure that the adjusting knob is set in the firing range before disengaging the safety.Therefore, it is imperative that disengaging the safety be the last step prior to firing.For more information please refer to the instructions for use.The device was tested for functionality with the returned washer; the device formed all the staples, as well as completely cut the test media and the breakaway washer without incident.The staple line was complete and the staples were noted to have the proper b-formed shape.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that during the radical resection of esophageal carcinoma, before put in the patient, found the staples protruding.Another like product was used to complete the procedure.There were no patient consequences reported.

Brand Name
CURVED CIRCULAR STAPLER 25 MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7075304
Report Number3005075853-2017-06392
Device Sequence Number19115470
Product Code GDW
UDI-Device Identifier20705036014055
UDI-Public20705036014055
Combination Product (Y/N)N
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Catalogue NumberCCS25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1